Exponential extinction of Nicholson’s blowflies system with nonlinear density-dependent mortality terms. (English) Zbl 1256.92045

Summary: This paper presents a new generalized Nicholson’s blowflies system with patch structure and nonlinear density-dependent mortality terms. Under appropriate conditions, we establish some criteria to guarantee the exponential extinction of this system. Moreover, we give two examples and numerical simulations to demonstrate our main results.


92D40 Ecology
92D25 Population dynamics (general)
34K60 Qualitative investigation and simulation of models involving functional-differential equations
65C20 Probabilistic models, generic numerical methods in probability and statistics
Full Text: DOI


[1] A. J. Nicholson, “The self adjustment of population to change,” Cold Spring Harbor Symposia on Quantitative Biology, vol. 22, pp. 153-173, 1957.
[2] W. S. C. Gurney, S. P. Blythe, and R. M. Nisbet, “Nicholson’s blowflies revisited,” Nature, vol. 287, pp. 17-21, 1980.
[3] B. Liu, “Global stability of a class of Nicholson’s blowflies model with patch structure and multiple time-varying delays,” Nonlinear Analysis: Real World Applications, vol. 11, no. 4, pp. 2557-2562, 2010. · Zbl 1197.34165 · doi:10.1016/j.nonrwa.2009.08.011
[4] M. R. S. Kulenović, G. Ladas, and Y. G. Sficas, “Global attractivity in Nicholson’s blowflies,” Applicable Analysis, vol. 43, no. 1-2, pp. 109-124, 1992. · Zbl 0754.34078 · doi:10.1080/00036819208840055
[5] J. W.-H. So and J. S. Yu, “Global attractivity and uniform persistence in Nicholson’s blowflies,” Differential Equations and Dynamical Systems, vol. 2, no. 1, pp. 11-18, 1994. · Zbl 0869.34056
[6] M. Li and J. Yan, “Oscillation and global attractivity of generalized Nicholson’s blowfly model,” in Differential Equations and Computational Simulations, pp. 196-201, World Scientific, River Edge, NJ, USA, 2000. · Zbl 0958.39013
[7] Y. Chen, “Periodic solutions of delayed periodic Nicholson’s blowflies models,” The Canadian Applied Mathematics Quarterly, vol. 11, no. 1, pp. 23-28, 2003. · Zbl 1093.34554 · doi:10.1016/j.cam.2010.10.007
[8] J. Li and C. Du, “Existence of positive periodic solutions for a generalized Nicholson’s blowflies model,” Journal of Computational and Applied Mathematics, vol. 221, no. 1, pp. 226-233, 2008. · Zbl 1147.92031 · doi:10.1016/j.cam.2007.10.049
[9] L. Berezansky, E. Braverman, and L. Idels, “Nicholson’s blowflies differential equations revisited: main results and open problems,” Applied Mathematical Modelling, vol. 34, no. 6, pp. 1405-1417, 2010. · Zbl 1193.34149 · doi:10.1016/j.apm.2009.08.027
[10] W. Wang, “Positive periodic solutions of delayed Nicholson’s blowflies models with a nonlinear density-dependent mortality term,” Applied Mathematical Modelling, vol. 36, no. 10, pp. 4708-4713, 2012. · Zbl 1252.34080 · doi:10.1016/j.apm.2011.12.001
[11] X. Hou, L. Duan, and Z. Huang, “Permanence and periodic solutions for a class of delay Nicholson’s blowflies models,” Applied Mathematical Modelling, vol. 37, no. 3, pp. 1537-1544, 2012. · Zbl 1351.34088 · doi:10.1016/j.apm.2012.04.018
[12] B. Liu and S. Gong, “Permanence for Nicholson-type delay systems with nonlinear density-dependent mortality terms,” Nonlinear Analysis: Real World Applications, vol. 12, no. 4, pp. 1931-1937, 2011. · Zbl 1232.34109 · doi:10.1016/j.nonrwa.2010.12.009
[13] Y. Takeuchi, W. Wang, and Y. Saito, “Global stability of population models with patch structure,” Nonlinear Analysis: Real World Applications, vol. 7, no. 2, pp. 235-247, 2006. · Zbl 1085.92053 · doi:10.1016/j.nonrwa.2005.02.005
[14] T. Faria, “Global asymptotic behaviour for a Nicholson model with patch structure and multiple delays,” Nonlinear Analysis: Theory, Methods & Applications, vol. 74, no. 18, pp. 7033-7046, 2011. · Zbl 1243.34116 · doi:10.1016/j.na.2011.07.024
[15] B. Liu, “Global stability of a class of delay differential systems,” Journal of Computational and Applied Mathematics, vol. 233, no. 2, pp. 217-223, 2009. · Zbl 1189.34145 · doi:10.1016/j.cam.2009.07.024
[16] L. Berezansky, L. Idels, and L. Troib, “Global dynamics of Nicholson-type delay systems with applications,” Nonlinear Analysis: Real World Applications, vol. 12, no. 1, pp. 436-445, 2011. · Zbl 1208.34120 · doi:10.1016/j.nonrwa.2010.06.028
[17] H. L. Smith, Monotone Dynamical Systems: An Introduction to the Theory of Competitive and Cooperative System, vol. 41 of Mathematical Surveys and Monographs, American Mathematical Society, Providence, RI, USA, 1995. · Zbl 0821.34003
[18] J. K. Hale and S. M. Verduyn Lunel, Introduction to Functional-Differential Equations, vol. 99 of Applied Mathematical Sciences, Springer, New York, NY, USA, 1993. · Zbl 0787.34002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.